MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133602
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Heart Block (4444)
Date of Event 10/30/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure during a bwi sponsored clinical trial with a thermocool smarttouch catheter and the patient experienced 3rd degree av block requiring a pacemaker and prolonged hospitalization.On (b)(6) 2025 start date, the patient received index cardiac ablation, and site awareness date of (b)(6) 2025, the patient experienced 3rd degree av block (ae# 1).During superventricular tachycardia (svt) ablation procedure, with thermocool smarttouch catheter, categorized as severe and serious, requiring in-patient or prolonged hospitalization, with an admission date of (b)(6) 2025 and discharged date of (b)(6) 2025.The event required medical or surgical intervention to prevent life-threatening illness or injury, or permanent impairment to a body structure or a body function.The relationship to study device is not related.The relationship to the index study procedure is causal and the event is unexpected/unanticipated.The outcome is recovered/resolved with an end date of (b)(6) 2025.Intervention is surgery with a pacemaker.Date event first reported to be a serious adverse event (sae) was (b)(6) 2025.No steam pop reported.Computed tomography (ct) showed no thrombus on (b)(6) 2025.
 
Additional Manufacturer Narrative
A 1.Patient identifier: (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
The device investigation has been completed which included performing a manufacturing record evaluation (mre).The manufacturing record evaluation was performed for the finished device number lot 31724528m and no internal actions related to the complaint were found during the review.Since no device has been received for analysis, no product investigation could be performed, and the customer complaint cannot be confirmed.However, if the product is received in the future, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information received on 12-dec-2025 indicated that the adverse event started after superventricular tachycardia (svt) ablation procedure.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Additional information indicated that the event value has been changed from ¿unexpected/unanticipated" to "expected/anticipated".The primary adverse event (ae) is heart block.Correction to follow up report (b)(4): h6.Type of investigation was missing analysis of production records (b14).Therefore, h6.Type of investigation has been updated.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23711685
Report Number2029046-2025-03997
Device Sequence Number12989325
Product Code LPB
UDI-Device Identifier10846835009002
UDI-Public(01)10846835009002(17)280807(10)31724528M
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD133602
Device Lot Number31724528M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by Manufacturer12/12/2025
01/13/2026
02/09/2026
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date01/09/2026
02/06/2026
03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexMale